Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Ground state solutions for some indefinite variational problems
Stockholm University, Faculty of Science, Department of Mathematics. matematik.
Institut für Mathematik, Goethe-Universität Frankfurt, Germany.
2009 (English)In: Journal of Functional Analysis, ISSN 0022-1236, E-ISSN 1096-0783, Vol. 257, no 12, 21 p.3802-3822 p.Article in journal (Refereed) Published
Abstract [en]

We consider the nonlinear stationary Schr\"odinger equation

$-\Delta u + V(x)u = f(x,u)$ in $\rn$. Here $f$ is

a superlinear, subcritical nonlinearity, and we mainly study the case

where both $V$ and $f$ are periodic in $x$ and $0$ belongs to a

spectral gap of $-\Delta +V$. Inspired by previous work of Li et

al. \cite{lwz} and Pankov \cite{pa}, we develop an

approach to find ground state solutions, i.e., nontrivial solutions with least

possible energy. The approach is based on a direct and surprisingly

simple reduction of the indefinite variational problem to a definite

one and gives rise to a new minimax characterization of the

corresponding critical value. Our method works for merely

continuous nonlinearities $f$ which are allowed to have weaker

asymptotic growth than usually assumed. For odd $f$, we obtain infinitely many geometrically distinct solutions.

The approach also yields new existence and multiplicity results for

the Dirichlet problem for the same type of equations in a bounded

domain.

Place, publisher, year, edition, pages
Amsterdam: Elsevier , 2009. Vol. 257, no 12, 21 p.3802-3822 p.
Keyword [en]
Schrödingerequation; Strongly indefinite functional; Minimax principle; Ground state
National Category
Mathematical Analysis
Research subject
Mathematics
Identifiers
URN: urn:nbn:se:su:diva-20670DOI: 10.1016/j.jfa.2009.09.013ISI: 000271728900003OAI: oai:DiVA.org:su-20670DiVA: diva2:187196
Available from: 2007-11-28 Created: 2007-11-28 Last updated: 2017-12-13Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full texthttp://www.sciencedirect.com/science?_ob=ArticleURL&_udi=B6WJJ-4XC976W-1&_user=2195977&_rdoc=1&_fmt=&_orig=search&_sort=d&_docanchor=&view=c&_acct=C000035218&_version=1&_urlVersion=0&_userid=2195977&md5=080d9ed53baf2f64ccb81cd53dab9a48http://www2.math.su.se/~andrzejs/Recent_publications/

Search in DiVA

By author/editor
Szulkin, Andrzej
By organisation
Department of Mathematics
In the same journal
Journal of Functional Analysis
Mathematical Analysis

Search outside of DiVA

GoogleGoogle Scholar

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 55 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf